MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Codes Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set unraveled upon removal during an unknown procedure on a 55-year-old male patient.The physician experienced difficulty when advancing the wire into the blood vessel through the needle.The wire was then withdrawn and was found to be "deformed." a new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence.The customer provided a photo to the manufacturer that showed the wire to be unraveled.The wire was withdrawn or manipulated through the needle.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set e1 - customer (entity): (b)(6) hospital, ; phone: (b)(6) ; postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4: model # and h6 - annex a.Investigation ¿ evaluation.It was reported that the wire included in the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set unraveled upon removal during an unknown procedure on a 55-year-old male patient.The physician experienced difficulty when advancing the wire into the blood vessel through the needle.The wire was then withdrawn and was found to be "deformed." a new like-device was opened to complete the procedure successfully.The patient did not experience any adverse effects due to this occurrence.The customer provided a photo to the manufacturer that showed the wire to be unraveled.The wire was withdrawn or manipulated through the needle.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use, as well as a visual inspection of the returned device, were conducted during the investigation.The cook spectrum minocycline/ rifampin impregnated triple lumen central venous catheter set was returned in a used and damaged condition.The returned wire guide was broken, resulting in separation and coil elongation.Although elongation of the wire was confirmed, the wire was intact, confirming the customers observation that no material remained in the patient.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot revealed relevant nonconformances that could have contributed to the reported failure mode.These devices were scrapped prior to further processing of the order.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labelling.The product ifu provides the following information to the user related to the reported failure mode: instructions for use: 4.Slide safe-tj wire guide straightener (positioned on distal tip of wire guide) over "j" portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into vessel.If straight wire guide is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.5.While maintaining wire guide position, withdraw needle and safe-t-j wire guide straightener.Evidence gathered upon review of the dmr, ifu, dhr and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing and design deficiencies contributed to the reported event.It feasible to suggest, the distal portion of the wire guide may have inadvertently come into contact with the bevel of the needle, resulting in the separation of the distal weld connection.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19144988
Report Number1820334-2024-00553
Device Sequence Number7862135
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)260103(10)15469165
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number15469165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight76 KG